JOURNAL BROWSE
Search
Advanced SearchSearch Tips
On the Finiteness and Non-Existence of Certain Mod 2 Galois Representations of Quadratic Fields
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Kyungpook mathematical journal
  • Volume 48, Issue 2,  2008, pp.323-330
  • Publisher : Department of Mathematics, Kyungpook National University
  • DOI : 10.5666/KMJ.2008.48.2.323
 Title & Authors
On the Finiteness and Non-Existence of Certain Mod 2 Galois Representations of Quadratic Fields
Moon, Hyun-Suk; Taguchi, Yuichiro;
  PDF(new window)
 Abstract
Some finiteness and non-existence results are proved of 2-dimensional mod 2 Galois representations of quadratic fields unramified outside 2.
 Keywords
Galois representation;finiteness;non-existence;discriminant bound;
 Language
English
 Cited by
 References
1.
A. Ash, D. Doud and D. Pollack, Galois representations with conjectural connections to arithmetic cohomology, Duke Math. J., 112(2002), 521-579. crossref(new window)

2.
A. Ash and W. Sinnott, An analogue of Serre's conjecture for Galois representations and Hecke eigenclasses in the mod p cohomology of GL(n,Z), Duke Math. J., 105(2000), 1-24. crossref(new window)

3.
S. Brueggeman, The nonexistence of certain Galois extensions unramified outside 5, J. Number Theory, 75(1999), 47-52. crossref(new window)

4.
S. Brueggeman, The nonexistence of certain nonsolvable Galois extensions of number fields of small degree, Int. J. Number Theory, 1(2005), 155-160. crossref(new window)

5.
K. Buzzard, F. Diamond and F. Jarvis, On Serre's conjecrure for mod $\ell$ Galois representations over totally real fields, preprint, 2005, available at: http://www.unet.brandeis.edu/-fdiamond/bdj12.pdf

6.
L. E. Dickson, Linear Groups, Teubner, 1901, Leibzig.

7.
B. Edixhoven, The weight in Serre's conjectures on modular forms, Invent. Math., 109(1992), 568-594.

8.
L. M. Figueiredo, Serre's conjecture for imaginary quadratic fields, Compositio Math., 118(1999), 103-122. crossref(new window)

9.
J. Jones, Tables of number fields with prescribed ramification, http://math. asu.edu/-jj/numberfields/

10.
C. Khare, Conjectures on finiteness of mod p Galois representations, J. Ramanujan Math. Soc., 15(2000), 23-42.

11.
C. Khare and J.-P. Wintenberger, Serre's modularity conjecture, I and II, preprint, available at: http://www.math.utah.edu/-shekhar/papers.html

12.
H. Moon, Finiteness results on certain mod p Galois representations, J. Number Theory, 84(2000), 156-165. crossref(new window)

13.
H. Moon, The non-existence of certain mod p Galois representations, Bull. Korean Math. Soc., 40(2003), 537-544. crossref(new window)

14.
H. Moon, On mod 3 Galois representations with conductor 4, Proc. Amer. Math. Soc., 135(2007), 3109-3113. crossref(new window)

15.
H. Moon and Y. Taguchi, Mod p Galois representations of solvable image, Proc. Amer. Math. Soc., 129(2001), 2529-2534. crossref(new window)

16.
H. Moon and Y. Taguchi, Refinement of Tate's discriminant bound and non-existence theorems for mod p Galois representations, Kazuya Kato's fiftieth birthday, Doc. Math. Extra Vol. (2003), 641-654.

17.
H. Moon and Y. Taguchi, The non-existence of certain mod 2 Galois representations of some small quadratic fields, Proc. Japan Acad. 84, Ser. A(2008), 57-61. crossref(new window)

18.
A. Odlyzko, Lower bounds for discriminants of number fields. II, Tohoku Math. J., 29(1977), 209-216. crossref(new window)

19.
A. M. Odlyzko, Discriminant bounds, unpublished manuscript, 1976, available at: http://www.dtc.umn.edu/-odlyzko/unpublished/index.html

20.
K. Ono and Y. Taguchi, 2-adic properties of certain modular forms and their applications to arithmetic functions, Int. J. Number Theory, 1(2005), 75-101. crossref(new window)

21.
G. Poitou, Minorations de discriminants (d'apres A. M. Odlyzko), Sem. Bourbaki, 1975/76, Exp. 479, pp. 136-153, Lecture Notes in Math. 567, Springer, Berlin, 1977. crossref(new window)

22.
M. Schein, Weights in Serre's conjecture for Hilbert modular forms: the ramified case, preprint, 2006, available at: http://arxiv.org/abs/math.NT/0610488

23.
M. H. Sengun, The non-existence of certain representations of the absolute Galois group of quadratic fields, preprint, 2007.

24.
J.-P. Serre, Valeurs propres des operateurs de Hecke modulo $\ell$, Journees Arithmetiques de Bordeaux (Conf., Univ. Bordeaux, 1974), pp. 109-117, Asterisque 24-25, Soc. Math. France, Paris, 1975.

25.
J.-P. Serre, Minorations de discriminants, Euvres III, pp. 240-243, Springer-Verlag, 1986.

26.
J.-P. Serre, Note 229.2, OEuvres III, p. 710, Springer-Verlag, 1986.

27.
J.-P. Serre, Sur les representations modulaires de degre 2 de Gal(Q/Q), Duke Math. J., 54(1987), 179-230. crossref(new window)

28.
D. A. Suprunenko, Matrix Groups, Amer. Math. Soc., Providence, 1976.

29.
T. Takagi, Algebraic Number Theory, 2nd ed. (in Japanese), Iwanami Shoten, Tokyo, 1971.

30.
J. Tate, The non-existence of certain Galois extensions of Q unramified outside 2, in: "Arithmetic Geometry", pp. 153-156, Contemp. Math., 174, Amer. Math. Soc., Providence, RI, 1994.

31.
A. Weil, Sur les "formules explicites" de la theorie des nombres premiers, Comm. Sem. Math. Univ. Lund, Tome Supplementaire (1952), 252-265.